Alert archive / Oklahoma / Frost Advisories in 2021
Frost Advisory 3, NWS Norman, OK
NWS Norman, OK issued this frost advisory at Nov 4, 2021, 3:13 AM CDT for 5 counties in Oklahoma. It took effect at Nov 5, 2021, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2021, 3:13 AM CDT (08:13 UTC)
- In effect from
- Nov 5, 2021, 3:00 AM CDT
- Expired
- Nov 5, 2021, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Atoka County, OK, Bryan County, OK, Coal County, OK, Johnston County, OK, Pontotoc County, OK
The radar
The Norman radar (KTLX), 132 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS74 KOUN 040813 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 313 AM CDT Thu Nov 4 2021 OKZ042-043-047-048-052-041615- /O.NEW.KOUN.FR.Y.0003.211105T0800Z-211105T1400Z/ Pontotoc-Coal-Johnston-Atoka-Bryan- Including the cities of Ada, Coalgate, Tishomingo, Atoka, and Durant 313 AM CDT Thu Nov 4 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Pontotoc, Coal, Johnston, Atoka and Bryan Counties. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OKZ004-005-009-010-014-041400- /O.CON.KOUN.FR.Y.0002.000000T0000Z-211104T1400Z/ Harper-Woods-Ellis-Woodward-Roger Mills- Including the cities of Buffalo, Laverne, Alva, Shattuck, Arnett, Gage, Fargo, Woodward, Cheyenne, and Hammon 313 AM CDT Thu Nov 4 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures in the lower and middle 30s will result in frost formation. * WHERE...Roger Mills, Harper, Woods, Woodward and Ellis Counties. * WHEN...Through 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
780 WWUS74 KOUN 041943 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 243 PM CDT Thu Nov 4 2021 OKZ042-043-047-048-052-051000- /O.CON.KOUN.FR.Y.0003.211105T0800Z-211105T1400Z/ Pontotoc-Coal-Johnston-Atoka-Bryan- Including the cities of Ada, Coalgate, Tishomingo, Atoka, and Durant 243 PM CDT Thu Nov 4 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Pontotoc, Coal, Atoka, Bryan and Johnston Counties. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
706 WWUS74 KOUN 050826 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 326 AM CDT Fri Nov 5 2021 OKZ042-043-047-048-052-051400- /O.CON.KOUN.FR.Y.0003.000000T0000Z-211105T1400Z/ Pontotoc-Coal-Johnston-Atoka-Bryan- Including the cities of Ada, Coalgate, Tishomingo, Atoka, and Durant 326 AM CDT Fri Nov 5 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Pontotoc, Coal, Atoka, Bryan and Johnston Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Nov 4, 3:10 AM CDT, 3 minutes earlier.
Area forecast discussion, Nov 4, 3:10 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
310 AM CDT Thu Nov 4 2021
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 257 AM CDT Thu Nov 4 2021
Clouds are breaking up and reforming irregularly across parts of
northern Oklahoma early this morning, making it very difficult to
predict where fog and frost may form...and persist. We will
continue the original Frost Advisory for this morning, although
some frost (and fog) may occur outside this area.
The clouds over the rest of the region will dissolve slowly today
and this evening as subsidence sets in. The ridging aloft will
also support the beginning of a warming trend.
Late tonight, there is a potential for frost again, this time
mainly over our southeast counties.
CmS
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 257 AM CDT Thu Nov 4 2021
Ridging aloft will maintain a warming trend into early next week.
Dry air will result in generally clear skies. Overnight lows
(after Friday morning) should be high enough to preclude
frost/freezing conditions.
Toward midweek, there is still a lot of disagreement among models
as to how to handle a large storm system over the center of the
country. Most of the scenarios have rain over at least eastern
Oklahoma, so we will include a chance of showers for now...until a
clearer outlook is available.
CmS
&&
.AVIATION...
(06Z TAFS)
Issued at 1036 PM CDT Wed Nov 3 2021
Some clearing apparent up around KWWR and possibly for a period at
KPNC first 6 hours or so of forecast. Elsewhere, MVFR will be the
rule all other terminals before clearing spreads eastward after
12-15Z. Winds will return to southerly but stay light. Areas of
fog will be possible where it clears out, but confidence not high
on dense fog affecting terminals. Will use amendments it that
forms.
&&
.UPPER AIR...
Issued at 639 PM CDT Tue Nov 2 2021
No Upper Air flights are planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 53 39 60 41 / 0 0 0 0
Hobart OK 56 38 63 41 / 0 0 0 0
Wichita Falls TX 56 39 63 42 / 0 0 0 0
Gage OK 61 37 67 39 / 0 0 0 0
Ponca City OK 55 38 61 39 / 0 0 0 0
Durant OK 58 35 61 38 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory until 9 AM CDT this morning for OKZ004-005-009-
010-014.
Frost Advisory from 3 AM to 9 AM CDT Friday for OKZ042-043-047-
048-052.
TX...None.
&&
SHORT TERM...23
LONG TERM....23
AVIATION...11Hazardous weather outlook, Nov 3, 11:45 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1145 AM CDT Wed Nov 3 2021 OKZ004>048-050>052-TXZ083>090-041100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1145 AM CDT Wed Nov 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Frost... Temperatures will drop into the low to mid 30s over far northwest Oklahoma late tonight, probably resulting in areas of frost. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Frost... Frost is possible early Thursday morning over far northwest Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Frost Advisories in Oklahoma, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.